Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 68, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 17, 2022, 5:00 PM EDT for Erie County, Genesee County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2022, 5:00 PM EDT (21:00 UTC)
- Expired
- Aug 17, 2022, 5:43 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Erie County, NY, Genesee County, NY
The radar
The Buffalo radar (KBUF), 29 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 234 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426
WUUS51 KBUF 172100
SVRBUF
NYC029-037-172200-
/O.NEW.KBUF.SV.W.0068.220817T2100Z-220817T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Buffalo NY
500 PM EDT Wed Aug 17 2022
The National Weather Service in Buffalo has issued a
* Severe Thunderstorm Warning for...
Northeastern Erie County in western New York...
Southwestern Genesee County in western New York...
* Until 600 PM EDT.
* At 500 PM EDT, a severe thunderstorm was located over Pembroke, or
near Darien Lakes State Park, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage
to trees and power lines.
* Locations impacted include...
Darien Lakes State Park, Pembroke, Akron, Alden, Corfu and East
Pembroke.
This includes Interstate 90 near exit 48A.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Buffalo.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4306 7832 4292 7824 4287 7842 4287 7846
4302 7856
TIME...MOT...LOC 2100Z 067DEG 7KT 4297 7839
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Fries2 follow-up statements
569
WWUS51 KBUF 172113
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
513 PM EDT Wed Aug 17 2022
NYC029-037-172200-
/O.CON.KBUF.SV.W.0068.000000T0000Z-220817T2200Z/
Erie NY-Genesee NY-
513 PM EDT Wed Aug 17 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN ERIE AND SOUTHWESTERN GENESEE COUNTIES...
At 512 PM EDT, a severe thunderstorm was located over Pembroke, or
near Darien Lakes State Park, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect wind damage to
trees and power lines.
Locations impacted include...
Darien Lakes State Park, Pembroke, Akron, Alden and Corfu.
This includes Interstate 90 near exit 48A.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Buffalo.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4305 7840 4291 7829 4287 7842 4287 7846
4302 7856
TIME...MOT...LOC 2112Z 067DEG 7KT 4296 7842
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Fries337
WWUS51 KBUF 172143
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
543 PM EDT Wed Aug 17 2022
NYC029-037-172151-
/O.CAN.KBUF.SV.W.0068.000000T0000Z-220817T2200Z/
Erie NY-Genesee NY-
543 PM EDT Wed Aug 17 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ERIE AND
SOUTHWESTERN GENESEE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Buffalo.
LAT...LON 4305 7840 4291 7829 4287 7842 4287 7846
4302 7856
TIME...MOT...LOC 2136Z 067DEG 7KT 4294 7849
$$
FriesWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 4:42 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 17, 4:42 PM EDT, 18 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 442 PM EDT Wed Aug 17 2022 .SYNOPSIS... An upper level low will continue to spin over New England through Thursday, maintaining unsettled weather across our region with occasional showers and scattered thunderstorms. The upper level low will finally exit late in the week, with a return to mainly dry weather and very warm temperatures Friday through Saturday. The next chance of rain will arrive by Sunday as low pressure moves into the Great Lakes. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Local radars (kbuf and ktyx) are very active this afternoon with slow moving showers and thunderstorms across much of western and north central NY. Frequent lightning, pea size hail and heavy downpours have been the main concerns with thunderstorms that develop across the region. An upper level low will continue to spin and wobble across New England through tonight. An associated surface low will deepen east of Cape Cod before moving north to the Maine coast by late tonight. Our region will remain on the western flank of the deep/moist cyclonic flow with this system. Occasional weak forcing from passing shortwaves and vorticity maxima will continue through tonight. A pool of cool air aloft will couple with diurnal heating to steepen low/mid level lapse rates this afternoon. Subtle low level boundaries from terrain circulations and differential heating have already helped to spark convection across the Finger Lakes region and Southern Tier. Developing showers and thunderstorms will increase in coverage and intensity through 22z before gradually weakening early this evening. Storm motion will be more northeast to southwest as the surface low deepens off the east coast. The best coverage of rain will be inland from the immediate lakeshores where the cooler marine boundary layer will locally inhibit convection. A few storms may produce small hail, gusty winds, and local downpours given the cool air aloft. A few showers may linger overnight east of Lake Ontario in closer proximity to the upper level low. 850MB temps drop a little further to +10C late tonight, and this may support lake effect rain showers over and southeast of Lake Ontario, especially east of Rochester. A few showers may develop over and southeast of Lake Erie as well. Expect patchy fog to develop overnight, especially in areas which receive rainfall today. A broad upper level trough spanning across the eastern half of the Continental United States Thursday will support a vertically stacked low pressure system across Maine. With time, the system will progress northward into the Canadian Maritimes through Thursday night. This being said, the last wrap around moisture and cooler air associated with this system will advect across the region and therefore support a few showers across the region. Additionally, this disturbance will also take advantage of the diurnal instability blossoming across the region in the afternoon which will help support afternoon showers to develop into thunderstorms Thursday afternoon. As this systems pulls away from the region, expect a decline in shower/thunderstorm activity. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Surface high pressure and building Heights aloft will leave the Lower Lakes largely dry with plenty of sunshine on Friday. Highs will peak a few degrees above normal with low to mid 80s. Friday night...little change expected with dry weather and largely clear skies. Lows in the 50s to lower 60s near the lakes. A mid-level closed low to our west will inch a bit closer on Saturday while a weak disturbance passes through the Mid-Atlantic states. Increasing moist southwest flow and embedded weak disturbances between the above mentioned features will potentially bring chances for some showers and thunderstorms beginning late Saturday afternoon and then into Saturday night. That said...low confidence in timing these embedded features and also overall coverage of the storms to carry anything more than chances POPs at this point. Otherwise...heat and humidity will build over the weekend with highs climbing into the 80s. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... A slow-moving closed mid-level low will meander from Chicagoland toward southwestern Ontario from Sunday through Monday night. This slow movement will allow for decent southwesterly moisture flow into the area throughout this time frame with hard to time out short wave trough passages around the closed low. As a result, with ample large scale moisture, and episodic mid-level forcing for ascent coupled with favorable upper level dynamics, the chances of showers and thunderstorms will be common throughout this period. Likewise, given the large scale positioning and continuous southwesterly flow throughout the column, both temperatures and humidity values will be elevated. Beyond Monday night, the closed mid-level circulation is favored to open up, yet long wave troughing seems likely to remain over the northeast. This will initially keep things unsettled into Tuesday as cooler air aloft starts to filter into the area. However, as the trough axis shifts ever-so-slowly farther eastward and drier air starts to encroach, the chances of showers and temperatures should gradually both reduce going into the midweek time frame. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... An upper level low will continue to spin over New England through tonight. Cool air aloft and weak forcing associated with the upper level low will promote the development of scattered to numerous showers and scattered thunderstorms this afternoon, mainly inland from the stabilizing influence of the lakes. The heavier showers will produce brief/local MVFR to IFR conditions, with mainly VFR between the showers. Most of the showers will taper off this evening with the loss of daytime heating, although a few showers may continue overnight east of Lake Ontario in closer proximity to the upper level low. Patchy fog will develop overnight, especially in areas which receive rain with local MVFR/IFR conditions. Thursday will feature mainly VFR conditions, although scattered showers and thunderstorms will again be possible with localized MVFR cigs. Outlook... Friday and Saturday...VFR. Sunday...VFR/MVFR with a chance of showers and a few thunderstorms. Monday...VFR but localized MVFR conditions in some showers and thunderstorms. && .MARINE... Northeast winds will continue today, producing a light chop along the south shore of Lake Ontario at times. Winds will become more westerly on Thursday and increase to 10-13 knots through the day, producing some chop on Lake Erie and Lake Ontario. Relatively cool temperatures aloft beneath an upper level low combined with lake temperatures near their yearly maximum will bring a chance of waterspouts today through Thursday morning. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...Hitchcock/RSH NEAR TERM...Hitchcock/HSK/RSH SHORT TERM...AR LONG TERM...Fries AVIATION...RSH MARINE...Hitchcock
Hazardous weather outlook, Aug 17, 5:13 AM EDT, 11 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 513 AM EDT Wed Aug 17 2022 NYZ001>005-010-011-180915- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Northern Erie-Genesee- 513 AM EDT Wed Aug 17 2022 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012>014-019>021-085-180915- Wyoming-Livingston-Ontario-Chautauqua-Cattaraugus-Allegany- Southern Erie- 513 AM EDT Wed Aug 17 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon and evening. A few storms may contain gusty winds, small hail, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006>008-180915- Oswego-Jefferson-Lewis- 513 AM EDT Wed Aug 17 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Scattered thunderstorms are expected this afternoon and evening. A few storms may contain gusty winds, small hail, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ040-041-LOZ042>045-062>065-180915- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 513 AM EDT Wed Aug 17 2022 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...Today and tonight. A few waterspouts are possible today and tonight on Lake Erie and Lake Ontario. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A few waterspouts are possible Thursday on Lake Erie and Lake Ontario. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-LOZ030-SLZ022-024-180915- Upper Niagara River and Buffalo Harbor-Lower Niagara River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 513 AM EDT Wed Aug 17 2022 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Hitchcock
In the hours before
Special weather statement, Aug 17, 3:57 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Buffalo NY
357 PM EDT Wed Aug 17 2022
NYZ019-172030-
Chautauqua NY-
357 PM EDT Wed Aug 17 2022
...A strong thunderstorm will impact portions of southeastern
Chautauqua County through 430 PM EDT...
At 357 PM EDT, Doppler radar was tracking a strong thunderstorm over
Falconer, or over Jamestown, moving southwest at 5 mph.
HAZARD...Wind gusts up to 50 mph, penny size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause flooding.
Locations impacted include...
Jamestown, Lakewood, Falconer, Jamestown West, Frewsburg, Busti,
Gerry, Celoron, Bemus Point, Ellery Center, Ashville and Stow.
This includes Interstate 86 between exits 8 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4200 7932 4216 7945 4224 7917 4209 7906
4207 7906 4200 7917
TIME...MOT...LOC 1957Z 059DEG 6KT 4213 7920
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
FriesSpecial weather statement, Aug 17, 4:01 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Buffalo NY
401 PM EDT Wed Aug 17 2022
NYZ010>012-172030-
Wyoming NY-Genesee NY-Northern Erie NY-
401 PM EDT Wed Aug 17 2022
...A strong thunderstorm will impact portions of north central
Wyoming, northeastern Erie and western Genesee Counties through 430
PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Batavia, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph, penny size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause flooding.
Locations impacted include...
Batavia, Darien Lakes State Park, Attica, Oakfield, Corfu, Alexander
and East Pembroke.
This includes Interstate 90 between exits 48 and 48A.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4309 7825 4296 7808 4276 7826 4295 7852
TIME...MOT...LOC 2001Z 044DEG 8KT 4298 7824
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
FriesSpecial weather statement, Aug 17, 4:20 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Buffalo NY
420 PM EDT Wed Aug 17 2022
NYZ007-008-172045-
Jefferson NY-Lewis NY-
420 PM EDT Wed Aug 17 2022
...A strong thunderstorm will impact portions of southern Jefferson
and southwestern Lewis Counties through 445 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lowville, or 20 miles north of Boonville, moving southwest at 20 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause flooding.
Locations impacted include...
Lowville, Whetstone Gulf State Park, Highmarket, Watson, Martinsburg,
North Osceola and Rector.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4349 7566 4359 7577 4369 7577 4370 7582
4370 7588 4386 7547 4372 7532
TIME...MOT...LOC 2019Z 053DEG 19KT 4375 7548
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
FriesSpecial weather statement, Aug 17, 4:30 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Buffalo NY
430 PM EDT Wed Aug 17 2022
NYZ004-005-172100-
Wayne NY-Northern Cayuga NY-
430 PM EDT Wed Aug 17 2022
...A strong thunderstorm will impact portions of southeastern Wayne
and Cayuga Counties through 500 PM EDT...
At 430 PM EDT, Doppler radar was tracking a strong thunderstorm over
Montezuma, or 8 miles northwest of Auburn. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause flooding.
Locations impacted include...
Weedsport, Savannah and Port Byron.
This includes Interstate 90 near exit 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4308 7682 4309 7656 4303 7656 4303 7671
4302 7676 4302 7682
TIME...MOT...LOC 2030Z 079DEG 3KT 4304 7668
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FriesSpecial weather statement, Aug 17, 4:32 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Buffalo NY
432 PM EDT Wed Aug 17 2022
NYZ014-172100-
Ontario NY-
432 PM EDT Wed Aug 17 2022
...A strong thunderstorm will impact portions of northwestern Ontario
County through 500 PM EDT...
At 432 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bloomfield, or near Canandaigua. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph, pea size hail, and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause flooding.
Locations impacted include...
Canandaigua, Bristol, Bloomfield, East Bloomfield, Cheshire and
Holcomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4295 7734 4282 7725 4274 7742 4293 7753
TIME...MOT...LOC 2032Z 066DEG 4KT 4289 7736
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FriesLocal storm report, Aug 17, 4:50 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
450 PM EDT WED AUG 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM MARINE HAIL 5 SW CHAUMONT 44.01N 76.21W
08/17/2022 M0.75 INCH LOZ045 NY PUBLIC
&&
JLAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:01 PM EDT | Special Weather Statement | BUF | Livingston | 59 min |
| Aug 17, 2:03 PM EDT | Special Weather Statement | BUF | Erie | 57 min |
| Aug 17, 2:46 PM EDT | Special Weather Statement | BUF | Allegany, Cattaraugus, Chautauqua, Erie, Genesee, Livingston and 1 more | 74 min |
| Aug 17, 3:10 PM EDT | Special Weather Statement | BUF | Lewis | 35 min |
| Aug 17, 3:17 PM EDT | Special Weather Statement | BUF | Oswego | 43 min |
| Aug 17, 3:29 PM EDT | Special Weather Statement | BUF | Cattaraugus | 31 min |
| Aug 17, 3:41 PM EDT | Special Weather Statement | BUF | Oswego | 34 min |
| Aug 17, 3:57 PM EDT | Special Weather Statement | BUF | Chautauqua | 33 min |
| Aug 17, 4:01 PM EDT | Special Weather Statement | BUF | Genesee | 29 min |
| Aug 17, 4:17 PM EDT | Severe Thunderstorm Warning | BUF | Genesee | 43 min |
| Aug 17, 4:20 PM EDT | Special Weather Statement | BUF | Lewis | 25 min |
| Aug 17, 4:30 PM EDT | Special Weather Statement | BUF | Cayuga | 30 min |
| Aug 17, 4:32 PM EDT | Special Weather Statement | BUF | Ontario | 28 min |
| Aug 17, 4:43 PM EDT | Special Marine Warning | BUF | 31 min | |
| Aug 17, 5:27 PM EDT | Special Weather Statement | BUF | Ontario | 78 min |
| Aug 17, 5:36 PM EDT | Special Weather Statement | BUF | Wyoming | 24 min |
| Aug 17, 5:43 PM EDT | Special Weather Statement | BUF | Erie | 47 min |
| Aug 17, 6:10 PM EDT | Special Weather Statement | BUF | Erie | 50 min |
| Aug 17, 6:34 PM EDT | Special Weather Statement | BUF | Ontario | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.